Psycho-Babble Medication Thread 270786

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

Effexor ER - Sexual Side Effects are Universial?

Posted by awatts on October 19, 2003, at 9:48:38

Does everybody experience sexual side effects with Effexor? Or maybe a better question is: Has ANYBODY out there NOT had sexual problems when on Effexor XR. I sure do.

Alan

 

Re: Effexor ER - Sexual Side Effects are Universial?

Posted by john1022 on October 19, 2003, at 10:33:30

In reply to Effexor ER - Sexual Side Effects are Universial?, posted by awatts on October 19, 2003, at 9:48:38

I certainly did when I was on it. Almost impossible to orgasm, maintain an erection or have a normal libido. After I stopped Effexor, these effects resided to some degree but I never fully recovered back to the way I was even 3 years later. Still takes me longer than normal to orgasm now.

I guess there have been a few reports to the FDA of Effexor causing permanent damage with a few people concerning this subject. Although mine was not permanent, it definitely took a toll and is not like it used to be (but the libido is still there, just takes forever now).

It is funny that the Effexor company only reports something like 4% of males taking Effexor experiencing these problems. I have never heard of a person who has NOT had these problems while on Effexor.

 

Re: Effexor ER - Sexual Side Effects are Universial? awatts

Posted by NikkiT2 on October 19, 2003, at 11:26:44

In reply to Effexor ER - Sexual Side Effects are Universial?, posted by awatts on October 19, 2003, at 9:48:38

I'm a woman.. but you can have my experience if you want it!!

I did find it much harder to orgasm on Effexor.. but, with a bit of practice it did come back after a couple of months. At first it was over half an hour.. but by the end I could orgasm within a couple of minutes easily.
And masturbating very day isn't so much of a hardship ;)

And, from a purely female perspective.. its not always so bad when a man takes longer to reach climax!!! Sorry.. joking.. but, maybe have much more foreplay before actual penetrative sex.. so that you're further along the route, as it were, before you actually have sex.

Nikki x

 

Re: Effexor ER - Sexual Side Effects are Universial? awatts

Posted by galkeepinon on October 20, 2003, at 0:10:58

In reply to Effexor ER - Sexual Side Effects are Universial?, posted by awatts on October 19, 2003, at 9:48:38

Some people I know didn't suffer from them~
I experienced SSE with Effexor when I took it~NOT fun.
Everyone is different.
Take care:-)

> Does everybody experience sexual side effects with Effexor? Or maybe a better question is: Has ANYBODY out there NOT had sexual problems when on Effexor XR. I sure do.
>
> Alan
>

 

Re: Effexor ER - Sexual Side Effects are Universial?

Posted by Calean on October 20, 2003, at 10:24:29

In reply to Effexor ER - Sexual Side Effects are Universial?, posted by awatts on October 19, 2003, at 9:48:38

Hi! I can give you a little info about what it is like for both men and women. I have been on effexor for 5 years, and my husband has been on effexor XR for a little over 10 months.

For me it goes something like this - sex? what for? for about 3 - 6 months then all of a sudden BAM! I gotta have sex or I'm gonna explode!

For my husband it is a little different. He is still very interested in sex. Foreplay, self masterbation and me masterbating him the whole nine yards... But when it comes to orgasm, it has been very difficult for him. He has even gotten to the point where he has exhasuted himself and given up - frustrated. Which of course doesn't help his mental attitude very much.

From my point of view, having seen the side effects that effexor can do, not to mention the withdrawal hell, I would see if you can get another medication that would suit your bio-chemical needs. Assuming of course that you are taking or will be taking effexor??

Calean


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.